A unified view to greedy geometric routing algorithms in ad hoc networks

Jinhee Chun, Akiyoshi Shioura, Truong Minh Tien, Takeshi Tokuyama

Research output: Contribution to journalArticlepeer-review

Abstract

We give a unified view to greedy geometric routing algorithms in ad hoc networks. For this, we first present a general form of greedy routing algorithm using a class of objective functions which are invariant under congruent transformations of a point set. We show that several known greedy routing algorithms such as Greedy Routing, Compass Routing, and Midpoint Routing can be regarded as special cases of the generalized greedy routing algorithm. In addition, inspired by the unified view of greedy routing, we propose three new greedy routing algorithms. We then derive a sufficient condition for our generalized greedy routing algorithm to guarantee packet delivery on every Delaunay graph. This condition makes it easier to check whether a given routing algorithm guarantees packet delivery, and it is closed under convex linear combination of objective functions. It is shown that Greedy Routing, Midpoint Routing, and the three new greedy routing algorithms proposed in this paper satisfy the sufficient condition, i.e., they guarantee packet delivery on Delaunay graphs. We also discuss merits and demerits of these methods.

Original languageEnglish
Pages (from-to)1220-1230
Number of pages11
JournalIEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences
VolumeE97-A
Issue number6
DOIs
Publication statusPublished - 2014 Jun

Keywords

  • Ad hoc network
  • Delaunay graph
  • Geometric routing
  • Greedy routing

ASJC Scopus subject areas

  • Signal Processing
  • Computer Graphics and Computer-Aided Design
  • Electrical and Electronic Engineering
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A unified view to greedy geometric routing algorithms in ad hoc networks'. Together they form a unique fingerprint.

Cite this